Alert archive / California / Wind Advisories in 2019

Wind Advisory 37, NWS San Diego, CA

December 15, 20194 counties in California

NWS San Diego, CA issued this wind advisory at Dec 15, 2019, 1:58 PM PST for 4 counties in California. It took effect at Dec 16, 2019, 4:00 AM PST. It was in force for 47 hr.

The area

The counties it named.

The facts

Issued
Dec 15, 2019, 1:58 PM PST (21:58 UTC)
In effect from
Dec 16, 2019, 4:00 AM PST
Expired
Dec 18, 2019, 3:00 AM PST
In force
47 hr
Issued by
NWS San Diego, CA

Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 22:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 10.0 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2019-12-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 15 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2019-12-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
15 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
572 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
80 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

240 
WWUS76 KSGX 152158
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service SAN DIEGO CA
158 PM PST Sun Dec 15 2019

CAZ048-050-055>058-065-160600-
/O.NEW.KSGX.WI.Y.0037.191216T1800Z-191218T0600Z/
San Bernardino and Riverside County Valleys-The Inland Empire-
San Diego County Valleys-San Bernardino County Mountains-
Riverside County Mountains-Santa Ana Mountains and Foothills-
San Diego County Mountains-San Gorgonio Pass Near Banning-
Including the cities of Riverside, San Bernardino, Ontario, 
Moreno Valley, Fontana, Rancho Cucamonga, Corona, Escondido, 
El Cajon, San Marcos, La Mesa, Santee, Poway, Crestline, 
Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, 
Wrightwood, Idyllwild-Pine Cove, Julian, Pine Valley, Banning, 
and Desert Hot Springs
158 PM PST Sun Dec 15 2019

...WIND ADVISORY IN EFFECT FROM 10 AM MONDAY TO 10 PM PST
TUESDAY...

* WHAT...East winds 20 to 30 mph with gusts to 55 mph.

* WHERE...San Bernardino and Riverside County Valleys-The Inland 
  Empire, San Diego County Valleys, San Bernardino County 
  Mountains, Riverside County Mountains, Santa Ana Mountains and 
  Foothills, San Diego County Mountains and San Gorgonio Pass 
  Near Banning.

* WHEN...From 10 AM Monday to 10 PM PST Tuesday.

* IMPACTS...Strong winds will affect high profile vehicles on I-15
  below the Cajon Pass, I-10 through the San Gorgonio Pass, and
  I-8 in the San Diego County Mountains.  

* ADDITIONAL DETAILS...Northeast winds will start increasing late
  Monday morning, with the strongest winds arriving Monday night
  and Tuesday. In the Inland Empire this includes the areas below
  the Cajon Pass and the San Gorgonio Pass. In San Diego County 
  this includes Valley Center, Ramona, San Diego Country Estates, 
  Alpine and Potrero. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Moede
8 follow-up statements
286 
WWUS76 KSGX 160501
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service SAN DIEGO CA
901 PM PST Sun Dec 15 2019

CAZ554-161400-
/O.EXB.KSGX.WI.Y.0037.191216T1200Z-191218T0600Z/
Orange County Inland Areas-
Including the cities of Santa Ana, Anaheim, Garden Grove, Orange,
Fullerton, and Mission Viejo
901 PM PST Sun Dec 15 2019

...WIND ADVISORY IN EFFECT FROM 4 AM MONDAY TO 10 PM PST
TUESDAY...

* WHAT...Northeast winds 15 to 25 mph with gusts to 40 mph.

* WHERE...Inland Orange County, mainly near the foothills of the
  Santa Ana Mountains. 

* WHEN...From 4 AM Monday to 10 PM PST Tuesday.

* IMPACTS...Strong winds will create hazardous travel conditions
  for high profile vehicles on portions of I-5 and Highways 241
  and 91. Unsecured outdoor objects may be blown away.

* ADDITIONAL DETAILS...Winds will gradually increase through
  Monday, peaking Monday night into Tuesday morning.

  PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ048-050-055>058-065-161400-
/O.EXT.KSGX.WI.Y.0037.191216T1200Z-191218T0600Z/
San Bernardino and Riverside County Valleys-The Inland Empire-
San Diego County Valleys-San Bernardino County Mountains-
Riverside County Mountains-Santa Ana Mountains and Foothills-
San Diego County Mountains-San Gorgonio Pass Near Banning-
Including the cities of Riverside, San Bernardino, Ontario, 
Moreno Valley, Fontana, Rancho Cucamonga, Corona, Escondido, 
El Cajon, San Marcos, La Mesa, Santee, Poway, Crestline, 
Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, 
Wrightwood, Idyllwild-Pine Cove, Julian, Pine Valley, Banning, 
and Desert Hot Springs
901 PM PST Sun Dec 15 2019

...WIND ADVISORY NOW IN EFFECT FROM 4 AM MONDAY TO 10 PM PST
TUESDAY...

* WHAT...Northeast to east winds 20 to 30 mph with gusts to 55
  mph. Isolated gusts to 60 mph near the favored passes and
  coastal slopes.

* WHERE...San Bernardino and Riverside County Valleys-The Inland 
  Empire, San Diego County Valleys, San Bernardino County 
  Mountains, Riverside County Mountains, Santa Ana Mountains and 
  Foothills, San Diego County Mountains and San Gorgonio Pass 
  Near Banning.

* WHEN...From 4 AM Monday to 10 PM PST Tuesday.

* IMPACTS...Strong winds will create hazardous travel conditions
  for high profile vehicles on I-15, I-215, I-10, and Hwy 210
  below the Cajon Pass, I-10 through the San Gorgonio Pass, and
  I-8 in the San Diego County mountains and inland valleys.
  Unsecured outdoor objects may be blown away.

* ADDITIONAL DETAILS...Winds will gradually increase through
  Monday, peaking Monday night into Tuesday morning. Isolated
  strong and potentially damaging downslope winds may develop
  during this period near the foothills north of Rancho Cucamonga
  and Fontana, and the Hwy 78 corridor between eastern Ramona and
  Santa Ysabel.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

SS

For more information from the National Weather Service visit
http://weather.gov/sandiego
624 
WWUS76 KSGX 161144
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service SAN DIEGO CA
344 AM PST Mon Dec 16 2019

CAZ048-050-055>058-065-554-162245-
/O.CON.KSGX.WI.Y.0037.191216T1200Z-191218T0600Z/
San Bernardino and Riverside County Valleys-The Inland Empire-
San Diego County Valleys-San Bernardino County Mountains-
Riverside County Mountains-Santa Ana Mountains and Foothills-
San Diego County Mountains-San Gorgonio Pass Near Banning-
Orange County Inland Areas-
Including the cities of Riverside, San Bernardino, Ontario, 
Moreno Valley, Fontana, Rancho Cucamonga, Corona, Escondido, 
El Cajon, San Marcos, La Mesa, Santee, Poway, Crestline, 
Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, 
Wrightwood, Idyllwild-Pine Cove, Julian, Pine Valley, Banning, 
Desert Hot Springs, Santa Ana, Anaheim, Garden Grove, Orange, 
Fullerton, and Mission Viejo
344 AM PST Mon Dec 16 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST TUESDAY...

* WHAT...Areas of northeast winds 20 to 30 mph with gusts to 50 
  mph are expected.

* WHERE...Mountains, valleys, and inland Orange County. The
  stronger gusts are expected in the Inland Empire below the Cajon
  and Banning Passes. near the coastal slopes of the Santa Ana
  Mountains, and near the ridge tops in the San Diego County
  mountains.

* WHEN...Until 10 PM PST Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Winds will gradually increase today,
  peaking tonight into Tuesday morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/sandiego

17
963 
WWUS76 KSGX 161941
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service SAN DIEGO CA
1141 AM PST Mon Dec 16 2019

CAZ048-050-055>058-065-554-170600-
/O.CON.KSGX.WI.Y.0037.000000T0000Z-191218T0600Z/
San Bernardino and Riverside County Valleys-The Inland Empire-
San Diego County Valleys-San Bernardino County Mountains-
Riverside County Mountains-Santa Ana Mountains and Foothills-
San Diego County Mountains-San Gorgonio Pass Near Banning-
Orange County Inland Areas-
Including the cities of Riverside, San Bernardino, Ontario, 
Moreno Valley, Fontana, Rancho Cucamonga, Corona, Escondido, 
El Cajon, San Marcos, La Mesa, Santee, Poway, Crestline, 
Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, 
Wrightwood, Idyllwild-Pine Cove, Julian, Pine Valley, Banning, 
Desert Hot Springs, Santa Ana, Anaheim, Garden Grove, Orange, 
Fullerton, and Mission Viejo
1141 AM PST Mon Dec 16 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST TUESDAY...

* WHAT...Northeast to east winds 20 to 30 mph with gusts to 50
  mph. Stronger gusts to 60 mph in the mountains, foothills and
  favored passes.

* WHERE...Mountains, valleys, and inland Orange County. The
  stronger gusts are expected in the Inland Empire below the Cajon
  and San Gorgonio Passes, and in the Santa Ana and San Diego
  County mountains and foothills. 

* WHEN...Until 10 PM PST Tuesday.

* IMPACTS...Hazardous travel conditions for high profile vehicles
  on I-15, I-215, Hwy 210 below the Cajon Pass, I-10 through the 
  San Gorgonio Pass, and I-8 in the San Diego County mountains and
  inland valleys. Unsecured outdoor objects may be blown away.

* ADDITIONAL DETAILS...The Santa Ana winds will be strongest near
  the foothills north of Rancho Cucamonga and Fontana, and the 
  Highway 78 corridor between eastern Ramona and Santa Ysabel.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Moede
693 
WWUS76 KSGX 162252 AAA
NPWSGX

URGENT - WEATHER MESSAGE...UPDATED
National Weather Service SAN DIEGO CA
252 PM PST Mon Dec 16 2019

Update to upgrade the Wind Advisory to a High Wind Warning in the
Mountains. 

CAZ055>058-065-170700-
/O.UPG.KSGX.WI.Y.0037.000000T0000Z-191218T0600Z/
/O.NEW.KSGX.HW.W.0010.191216T2252Z-191218T0600Z/
San Bernardino County Mountains-Riverside County Mountains-
Santa Ana Mountains and Foothills-San Diego County Mountains-
San Gorgonio Pass Near Banning-
Including the cities of Crestline, Lake Arrowhead, Big Bear City,
Big Bear Lake, Running Springs, Wrightwood, Idyllwild-Pine Cove, 
Julian, Pine Valley, Banning, and Desert Hot Springs
252 PM PST Mon Dec 16 2019

...HIGH WIND WARNING IN EFFECT UNTIL 10 PM PST TUESDAY...

* WHAT...Northeast winds 20 to 30 mph with gusts to 70 mph.

* WHERE...San Bernardino County Mountains, Riverside County 
  Mountains, Santa Ana Mountains and Foothills, San Diego County 
  Mountains and San Gorgonio Pass Near Banning.

* WHEN...Until 10 PM PST Tuesday.

* IMPACTS...Strong winds and difficult driving conditions for high
  profile vehicles on I-15 and I-8. Other impacted areas below the
  mountain passes include I-215 and Hwy 210 below the Cajon Pass,
  and I-10 through the San Gorgonio Pass.  

* ADDITIONAL DETAILS...The Santa Ana winds will be strongest near
  the mountain foothills north of Rancho Cucamonga and Fontana,
  and the Highway 78 corridor from eastern Ramona to Julian.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

CAZ048-050-554-170700-
/O.CON.KSGX.WI.Y.0037.000000T0000Z-191218T0600Z/
San Bernardino and Riverside County Valleys-The Inland Empire-
San Diego County Valleys-Orange County Inland Areas-
Including the cities of Riverside, San Bernardino, Ontario, 
Moreno Valley, Fontana, Rancho Cucamonga, Corona, Escondido, 
El Cajon, San Marcos, La Mesa, Santee, Poway, Santa Ana, Anaheim,
Garden Grove, Orange, Fullerton, and Mission Viejo
252 PM PST Mon Dec 16 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST TUESDAY...

* WHAT...Northeast to east winds 15 to 30 mph with gusts to 50
  mph. 

* WHERE...Foothills, valleys, and inland Orange County. The 
  stronger gusts are expected in the Inland Empire below the Cajon
  and San Gorgonio Passes, and in the Santa Ana and San Diego 
  County mountains and foothills.

* WHEN...Until 10 PM PST Tuesday.

* IMPACTS...Hazardous travel conditions for high profile vehicles
  on I-15, I-215, Hwy 210 below the Cajon Pass, I-10 through the
  San Gorgonio Pass, and I-8 in the San Diego County mountains and
  inland valleys. 

* ADDITIONAL DETAILS...The Santa Ana winds will be strongest near
  the foothills north of Rancho Cucamonga and Fontana, and the
  Highway 78 corridor from eastern Ramona to Julian. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Moede
242 
WWUS76 KSGX 170526
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service SAN DIEGO CA
926 PM PST Mon Dec 16 2019

CAZ055>058-065-171400-
/O.CON.KSGX.HW.W.0010.000000T0000Z-191218T0600Z/
San Bernardino County Mountains-Riverside County Mountains-
Santa Ana Mountains and Foothills-San Diego County Mountains-
San Gorgonio Pass Near Banning-
Including the cities of Crestline, Lake Arrowhead, Big Bear City,
Big Bear Lake, Running Springs, Wrightwood, Idyllwild-Pine Cove, 
Julian, Pine Valley, Banning, and Desert Hot Springs
926 PM PST Mon Dec 16 2019

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST TUESDAY...

* WHAT...Northeast winds 25 to 35 mph with gusts to 60 mph.
  Isolated gusts to 70 mph.

* WHERE...San Bernardino County Mountains, Riverside County 
  Mountains, Santa Ana Mountains and Foothills, San Diego County 
  Mountains and San Gorgonio Pass Near Banning.

* WHEN...Until 10 PM PST Tuesday.

* IMPACTS...Strong winds and difficult driving conditions for 
  high profile vehicles on I-15 and I-8. Other impacted areas 
  below the mountain passes include I-215 and Hwy 210 below the 
  Cajon Pass, and I-10 through the San Gorgonio Pass.

* ADDITIONAL DETAILS...The Santa Ana winds will be strongest 
  near the mountain foothills north of Rancho Cucamonga and 
  Fontana, and the Highway 78 corridor from eastern Ramona to 
  Julian.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

CAZ048-050-554-171400-
/O.CON.KSGX.WI.Y.0037.000000T0000Z-191218T0600Z/
San Bernardino and Riverside County Valleys-The Inland Empire-
San Diego County Valleys-Orange County Inland Areas-
Including the cities of Riverside, San Bernardino, Ontario, 
Moreno Valley, Fontana, Rancho Cucamonga, Corona, Escondido, 
El Cajon, San Marcos, La Mesa, Santee, Poway, Santa Ana, Anaheim,
Garden Grove, Orange, Fullerton, and Mission Viejo
926 PM PST Mon Dec 16 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST TUESDAY...

* WHAT...Northeast to east winds 15 to 30 mph with gusts to 50 
  mph.

* WHERE...Foothills, valleys, and inland Orange County. The 
  stronger gusts are expected in the Inland Empire below the 
  Cajon and San Gorgonio Passes, and in the Santa Ana and San 
  Diego County mountains and foothills.

* WHEN...Until 10 PM PST Tuesday.

* IMPACTS...Hazardous travel conditions for high profile 
  vehicles on I-15, I-215, Hwy 210 below the Cajon Pass, I-10 
  through the San Gorgonio Pass, and I-8 in the San Diego County 
  mountains and inland valleys.

* ADDITIONAL DETAILS...The Santa Ana winds will be strongest 
  near the foothills north of Rancho Cucamonga and Fontana, and 
  the Highway 78 corridor from eastern Ramona to Julian.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

SS

For more information from the National Weather Service visit
http://weather.gov/sandiego
668 
WWUS76 KSGX 171002
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service SAN DIEGO CA
202 AM PST Tue Dec 17 2019

CAZ055>058-065-172230-
/O.CON.KSGX.HW.W.0010.000000T0000Z-191218T0600Z/
San Bernardino County Mountains-Riverside County Mountains-
Santa Ana Mountains and Foothills-San Diego County Mountains-
San Gorgonio Pass Near Banning-
Including the cities of Crestline, Lake Arrowhead, Big Bear City,
Big Bear Lake, Running Springs, Wrightwood, Idyllwild-Pine Cove, 
Julian, Pine Valley, Banning, and Desert Hot Springs
202 AM PST Tue Dec 17 2019

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING...

* WHAT...East winds 20 to 30 mph with gusts to 60 mph. Gusts to 70 
  mph in the windier locations.

* WHERE...Mountains and the San Gorgonio Pass Near Banning. Winds
  will be strongest near mountain ridge tops and along the 
  coastal slopes of the mountains.

* WHEN...Until 10 PM PST this evening.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Power outages are possible. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Watch for blowing debris or fallen trees and branches on roadways.
Reduce your speed and be extremely cautious. If you encounter 
fallen electrical wires...do no exit your vehicle.

&&

$$

CAZ048-050-554-172230-
/O.CON.KSGX.WI.Y.0037.000000T0000Z-191218T0600Z/
San Bernardino and Riverside County Valleys-The Inland Empire-
San Diego County Valleys-Orange County Inland Areas-
Including the cities of Riverside, San Bernardino, Ontario, 
Moreno Valley, Fontana, Rancho Cucamonga, Corona, Escondido, 
El Cajon, San Marcos, La Mesa, Santee, Poway, Santa Ana, Anaheim,
Garden Grove, Orange, Fullerton, and Mission Viejo
202 AM PST Tue Dec 17 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...

* WHAT...East winds 20 to 30 mph with gusts to 55 mph.

* WHERE...Valleys and inland Orange County. Strongest gusts in the
  Inland Empire below the Cajon and Banning Passes, near the
  foothills of the Santa Ana Mountains, and near the foothills of
  the San Diego County mountains.

* WHEN...Until 10 PM PST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/sandiego

17
684 
WWUS76 KSGX 172153
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service SAN DIEGO CA
153 PM PST Tue Dec 17 2019

CAZ055>058-065-180600-
/O.CON.KSGX.HW.W.0010.000000T0000Z-191218T0600Z/
San Bernardino County Mountains-Riverside County Mountains-
Santa Ana Mountains and Foothills-San Diego County Mountains-
San Gorgonio Pass Near Banning-
Including the cities of Crestline, Lake Arrowhead, Big Bear City,
Big Bear Lake, Running Springs, Wrightwood, Idyllwild-Pine Cove, 
Julian, Pine Valley, Banning, and Desert Hot Springs
153 PM PST Tue Dec 17 2019

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING...

* WHAT...East winds 20 to 30 mph with gusts to 60 mph.

* WHERE...Mountains and the San Gorgonio Pass. Winds will be 
  strongest near mountain ridge tops and along the coastal slopes 
  of the mountains.

* WHEN...Until 10 PM PST this evening.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Power outages are possible. Travel will be difficult, 
  especially for high profile vehicles.

* ADDITIONAL DETAILS...Peak gusts from earlier today include 91
  mph at Hellhole Canyon in San Diego County and Freemont Canyon
  in the Santa Ana Mountains. 
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

CAZ048-050-554-180600-
/O.CON.KSGX.WI.Y.0037.000000T0000Z-191218T0600Z/
San Bernardino and Riverside County Valleys-The Inland Empire-
San Diego County Valleys-Orange County Inland Areas-
Including the cities of Riverside, San Bernardino, Ontario, 
Moreno Valley, Fontana, Rancho Cucamonga, Corona, Escondido, 
El Cajon, San Marcos, La Mesa, Santee, Poway, Santa Ana, Anaheim,
Garden Grove, Orange, Fullerton, and Mission Viejo
153 PM PST Tue Dec 17 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...

* WHAT...East winds 20 to 30 mph with gusts to 55 mph.

* WHERE...Valleys and inland Orange County. Strongest gusts in 
  the Inland Empire below the Cajon and Banning Passes, near the 
  foothills of the Santa Ana Mountains, and near the foothills 
  of the San Diego County mountains.

* WHEN...Until 10 PM PST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Moede
950 
WWUS76 KSGX 180520
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service SAN DIEGO CA
920 PM PST Tue Dec 17 2019

CAZ055>058-065-180630-
/O.CON.KSGX.HW.W.0010.000000T0000Z-191218T0600Z/
San Bernardino County Mountains-Riverside County Mountains-
Santa Ana Mountains and Foothills-San Diego County Mountains-
San Gorgonio Pass Near Banning-
Including the cities of Crestline, Lake Arrowhead, Big Bear City,
Big Bear Lake, Running Springs, Wrightwood, Idyllwild-Pine Cove, 
Julian, Pine Valley, Banning, and Desert Hot Springs
920 PM PST Tue Dec 17 2019

...HIGH WIND WARNING WILL EXPIRE AT 10 PM PST THIS EVENING...

* WHAT...East winds 20 to 30 mph with gusts to 60 mph.

* WHERE...Mountains and the San Gorgonio Pass. Winds will be 
  strongest near mountain ridge tops and along the coastal 
  slopes of the mountains.

* WHEN...Until 10 PM PST this evening.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Power outages are possible. Travel will be difficult, 
  especially for high profile vehicles.

* ADDITIONAL DETAILS...Peak gusts from earlier today include 91
  mph at Hellhole Canyon in San Diego County and 88 mph at Freemont
  Canyon in the Santa Ana Mountains.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

CAZ048-050-554-181100-
/O.EXT.KSGX.WI.Y.0037.000000T0000Z-191218T1100Z/
San Bernardino and Riverside County Valleys-The Inland Empire-
San Diego County Valleys-Orange County Inland Areas-
Including the cities of Riverside, San Bernardino, Ontario, 
Moreno Valley, Fontana, Rancho Cucamonga, Corona, Escondido, 
El Cajon, San Marcos, La Mesa, Santee, Poway, Santa Ana, Anaheim,
Garden Grove, Orange, Fullerton, and Mission Viejo
920 PM PST Tue Dec 17 2019

...WIND ADVISORY NOW IN EFFECT UNTIL 3 AM PST WEDNESDAY...

* WHAT...East winds 20 to 30 mph with gusts to 45 mph.

* WHERE...Valleys and inland Orange County. Strongest gusts in 
  the Inland Empire below the Cajon and Banning Passes, near the 
  foothills of the Santa Ana Mountains, and near the foothills 
  of the San Diego County mountains.

* WHEN...Until 3 AM PST Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...The Advisory has been extended until 3 AM
  PST Wednesday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/sandiego

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Dec 15, 1:55 PM PST, 3 minutes earlier.

Area forecast discussion, Dec 15, 1:55 PM PST, 3 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
155 PM PST Sun Dec 15 2019

.SYNOPSIS...
High pressure building over the Great Basin tonight will bring
mostly clear skies Monday and Tuesday along with gusty offshore
winds to the mountains, foothills and valleys. It will be dry and
warm in the coastal zones, but cooler than average in the mountain
and desert areas. A weak trough on Wednesday will bring scattered
clouds and onshore flow. This will be followed by another high
pressure system for clear, warm days Thursday through Saturday. A
Pacific storm will bring a chance for precipitation early next week.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

Tonight will be a quiet weather night with clear skies and
decreasing winds as high pressure builds aloft. The onshore gusty
onshore winds in the mountains earlier today will shift offshore
late tonight as a 1040 mb surface high builds over Nevada. This
Santa Ana pattern will be in place through Tuesday evening and bring
gusty offshore winds to the mountains, foothills and the inland
valleys.

The offshore gradients from SAN-TPH ramp up Monday morning to 10.0
mb, and there will be a corresponding increase in the northeast
winds. The initial upper support Monday afternoon is weak though,
with winds in the 700-850 mb layer only around 10 kt. So the
strongest winds in the early part of this event Monday afternoon
will be confined the the favored passes including the Cajon Pass,
the San Gorgonio Pass and the I-8 corridor in San Diego County.

Stronger offshore gradients of 11.3 mb occur Monday night and
Tuesday when the surface high strengthens to 1044 mb and becomes
centered over eastern Utah/western Colorado. The 700-850 mb
winds strengthen to 15-25 kt at this time too, and this is when
the strongest winds will impact the area. The east-west oriented
pressure gradient also means that the strongest winds will likely
surface in Riverside and San Diego Counties, rather than in the
Santa Ana Mountains or through the Cajon Pass. Peak wind gusts with
the event will be around 55 mph. A Wind Advisory will be in effect
from 10 AM Monday to 10 PM Tuesday.

The northeast winds will draw colder air into the area. Mountain
highs will be held in the 40s Monday and Tuesday, the high deserts
will be held in the 50s, and the low deserts will be in the 60s. In
contrast, the warm downslope flow west of the mountains will push
highs into the low 70s in the coastal zones.

On Wednesday, a Pacific trough makes landfall over central
California. This system is trending weaker, and the chances for
precipitation have been taken out of the forecast here in SoCal. It
will bring back onshore flow, a brief marine layer influence in the
coastal and valleys zones, and breezy west winds in the mountains
and deserts.

Thursday through Tuesday: Another ridge of high pressure builds over
the Southwest for more warm, dry weather Thursday through Saturday.
The ridge moves east Sunday and a large longwave trough over the
EastPac will move toward the coast. Onshore flow will bring cooling
along with increasing clouds Sunday and Monday. Small chance for
rains have been added to Sunday, but models show precip more likely
on Monday and Tuesday.

&&

.AVIATION...
152045Z...Coast/Valleys...High confidence in VFR conditions
prevailing at all terminals through Monday evening. NE winds will
develop starting near 12Z Mon, strengthening through the day, with
SFC gusts 20-35 kts on west-facing mtn slopes and through passes.
Some localized LLWS and MOD UDDFTS will be possible over and west of
the mtns Mon. KSNA/KONT/KSBD most likely to see LLWS. Shear should
generally be weak, 15 to 20 kt at 2,000 FT AGL from the NE.

&&

.MARINE...
The San Clemente Island Buoy continues to report NW winds gusting
slightly above 20 kts, with combined seas of 10 to 12 ft at this
hour. Conditions may continue to be locally hazardous to small craft
through this evening, so the Small Craft Advisory has been extended
to 9 PM tonight. Primary concern will be for the Outer Waters,
especially south of San Clemente Island.

Beyond today, expect winds to shift to an offshore direction Monday
through Wednesday, with occasional gusts near 20 kts possible.
Otherwise, no hazardous marine conditions are expected through
Thursday.

&&

.BEACHES...
High surf conditions are subsiding across area beaches, with all
reporting stations measuring surf below 7 ft at 1 PM. As such, the
High Surf Advisory has been cancelled. Locally elevated surf may
continue through late evening at some locations.

&&

.SKYWARN...
Skywarn activation is not requested.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...Wind Advisory from 10 AM Monday to 10 PM PST Tuesday for
     Riverside County Mountains-San Bernardino County Mountains-
     San Bernardino and Riverside County Valleys-The Inland
     Empire-San Diego County Mountains-San Diego County Valleys-
     San Gorgonio Pass Near Banning-Santa Ana Mountains and
     Foothills.

PZ...Small Craft Advisory until 9 PM PST this evening for Coastal
     Waters from San Mateo Point to the Mexican Border and out
     to 30 nm-Waters from San Mateo point to the Mexican Border
     Extending 30 to 60 nm out including San Clemente Island.

&&

PUBLIC...Moede
AVIATION/MARINE/BEACHES...Rodriguez

Nearby

Wind Advisories in California, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.